Alert archive / Mississippi / Wind Advisories in 2008
Wind Advisory 9, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Feb 26, 2008, 3:30 AM CST for 4 states. It took effect at Feb 26, 2008, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2008, 3:30 AM CST (09:30 UTC)
- In effect from
- Feb 26, 2008, 6:00 AM CST
- Expired
- Feb 26, 2008, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Memphis, TN
All 56 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 260930 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 330 AM CST TUE FEB 26 2008 ...WINDY WEATHER ACROSS THE MID-SOUTH TODAY... .STRONG AND GUSTY NORTHWEST WINDS WILL BLOW ACROSS THE MID-SOUTH BEHIND A COLD FRONT WHICH MOVED THROUGH THE REGION OVERNIGHT. THESE WINDY CONDITIONS WILL LAST THROUGH THIS AFTERNOON. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261730- /O.NEW.KMEG.WI.Y.0009.080226T1200Z-080227T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 330 AM CST TUE FEB 26 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. GUSTY NORTHWEST WINDS WILL BLOW ACROSS THE REGION TODAY. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL BE EXPECTED. THE WINDS SHOULD SUBSIDE BY AROUND SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS74 KMEG 261847 AAA NPWMEG URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1247 PM CST TUE FEB 26 2008 ...WINDY WEATHER ACROSS THE MID-SOUTH TODAY... .STRONG AND GUSTY NORTHWEST WINDS WILL BLOW ACROSS THE MID-SOUTH BEHIND A COLD FRONT WHICH MOVED THROUGH THE REGION LAST NIGHT. THESE WINDY CONDITIONS WILL LAST THROUGH THIS AFTERNOON. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-270000- /O.CON.KMEG.WI.Y.0009.000000T0000Z-080227T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 1247 PM CST TUE FEB 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. GUSTY NORTHWEST WINDS WILL CONTINUE ACROSS THE REGION THIS AFTERNOON. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO NEAR 30 MPH WILL BE EXPECTED. THE WINDS SHOULD SUBSIDE BY AROUND SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KMEG 262349 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 549 PM CST TUE FEB 26 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-270100- /O.EXP.KMEG.WI.Y.0009.000000T0000Z-080227T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 549 PM CST TUE FEB 26 2008 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. WINDS WILL CONTINUE TO SUBSIDE THROUGH THE REMAINDER OF THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 26, 2:51 AM CST, 39 minutes earlier.
Area forecast discussion, Feb 26, 2:51 AM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
251 AM CST TUE FEB 26 2008
.DISCUSSION...
COLD FRONT CURRENTLY EXTENDS FROM CENTRAL KENTUCKY THROUGH WEST
TENNESSEE INTO NORTH MISSISSIPPI. AREA OF SHOWERS CONFINED TO
SOUTHEAST CORNER OF THE FORECAST AREA AND WILL BE EXITING THE
FORECAST AREA LATER THIS MORNING. WILL KEEP 20 POPS IN FOR THIS
AREA UNTIL RAIN COMPLETELY EXITS. STRONG PRESSURE GRADIENT DEVELOPING
BEHIND THE COLD FRONT WITH WALNUT RIDGE ALREADY REPORTING SUSTAINED
WINDS ABOVE 25 MPH. WILL ISSUE WIND ADVISORY FOR ENTIRE FORECAST
AREA FROM 6 AM TO 6 PM. A COUPLE OF DISTURBANCES MOVE THROUGH THE
REGION. THE FIRST ONE MOVES THROUGH THIS AFTERNOON WHICH SHOULD
KEEP THINGS CLOUDY BUT DONT SEE MUCH IN THE WAY OF PRECIPITATION
WITH THIS SYSTEM CURRENTLY AND THINK IT WILL STAY DRY TODAY. THE
SECOND DISTURBANCE MOVES THROUGH THE REGION TONIGHT. THIS ONE IS A
LITTLE STRONGER SO CANT RULE OUT SOME ISOLATED FLURRIES OVER THE
EASTERN HALF OF THE FORECAST AREA. HIGH PRESSURE SHOULD BEGIN TO
BUILD INTO THE REGION BY WEDNESDAY WHICH WILL ALLOW THE CLOUDS TO
THIN OUT. BY THURSDAY...THE HIGH WILL BE EAST OF THE REGION WHICH
WILL ALLOW SOUTH WINDS TO BLOW AND HELP WARM THINGS UP SOME. BY
THURSDAY NIGHT...THE NEXT COLD FRONT APPROACHES SO COULD SEE SOME
ISOLATED SHOWERS ACROSS THE FORECAST AREA. THE COLD FRONT MOVES
THROUGH THE FORECAST AREA ON FRIDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF THE FRONT. HIGH PRESSURE MOVES BACK INTO
THE REGION FOR FRIDAY NIGHT AND SATURDAY. ANOTHER COLD FRONT
APPROACHES THE REGION ON SUNDAY WITH MORE SHOWERS AND
THUNDERSTORMS AHEAD OF THIS FRONT. THIS FRONT WILL GET BOGGED DOWN
AS IT MOVES ACROSS THE REGION SO RAIN THREAT WILL CONTINUE SUNDAY
NIGHT AND MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 45 30 46 34 / 10 10 0 0
MKL 43 26 40 27 / 10 10 0 0
JBR 46 28 44 30 / 10 10 0 0
TUP 48 28 45 29 / 20 10 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-
ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-
PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-
UNION-YALOBUSHA.
TN...WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Feb 26, 3:30 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 AM CST TUE FEB 26 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 330 AM CST TUE FEB 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE MID-SOUTH FOR TODAY. WINDY CONDITIONS WITH SUSTAINED WINDS NEAR 25 MPH AND GUSTS NEAR 40 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Feb 25, 10:39 PM CST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1039 PM CST MON FEB 25 2008 ARZ058-MSZ010-011-260515- PHILLIPS AR-COAHOMA MS-QUITMAN MS- 1039 PM CST MON FEB 25 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS... COAHOMA COUNTY IN NORTHWEST MISSISSIPPI... QUITMAN COUNTY IN NORTHWEST MISSISSIPPI... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES NORTHWEST OF CRUMROD TO 2 MILES EAST OF DUMAS AT 1039 PM CST...MOVING NORTHEAST AT 75 MPH. THESE STORMS COULD BECOME SEVERE AS THEY MOVE ACROSS THE ALERT AREA. PEOPLE IN COAHOMA...PHILLIPS AND QUITMAN COUNTIES...INCLUDING THE CITY OF CLARKSDALE...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Feb 25, 11:17 PM CST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1117 PM CST MON FEB 25 2008 MSZ010-011-020-260545- COAHOMA MS-QUITMAN MS-TALLAHATCHIE MS- 1117 PM CST MON FEB 25 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHEASTERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI... SOUTHERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI... TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES NORTHWEST OF DUBLIN TO 33 MILES SOUTHWEST OF DUBLIN AT 1117 PM CST...MOVING EAST AT 60 MPH. THESE STORMS COULD BECOME SEVERE AS THEY MOVE ACROSS THE ALERT AREA. PEOPLE IN COAHOMA...QUITMAN AND TALLAHATCHIE COUNTIES...INCLUDING THE CITY OF CHARLESTON...SHOULD MONITOR THIS STORM CLOSELY.. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Nearby
Wind Advisories in Mississippi, 2008Wind Advisories in Tennessee, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.